Alabama, 2001Heat in Alabama, April 10, 2001
April 10, 2001 · NWS BMX · 1 event in 1 county or zone
1 heat, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 10, 2:00 PM CST, 1 hour earlier.
Area forecast discussion, Apr 10, 2:00 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
300 PM CDT TUE APR 10 2001
PERSISTENCE WILL BE THE RULE THROUGH MOST OF THE SHORT TERM
FORECAST...WITH RAIN CHANCES ENTERING BY THURSDAY N AL. SHARP
TROUGH IN THE WEST WILL AMPLIFY THE UPPER RIDGE PARKED IN THE
NORTHEAST GULF AND GIVE IT A PUSH EASTWARD IN THE SHORT TERM. UPPER
DYNAMICS WITH WESTERN SYSTEM WILL SHUNT WELL NORTH OF THE AREA...
BUT A FEW WEAKER SHORT WAVE TROUGHS WILL RIDE ACROSS THE FA IN THE SW
FLOW.
SURFACE FRONT WILL BE HARD PRESSED TO MAKE MAJOR HEADWAY INTO AL
IN THE SHORTER TIME FRAME...BUT MOISTURE AXIS SETS UP NICELY FROM
MIDDLE TN TO N LA. MODEL SOUNDINGS SHOW SUBSIDENCE INVERSION AND
LOW LEVEL INVERSION SETTING UP IN THE OVERNIGHT PERIOD...WITH DRY
LAYER MOVING THROUGH THE STATE AT 850MB. ALTHOUGH STRATUS
DEVELOPMENT DOES NOT LOOK AS IMPRESSIVE AS PREVIOUS NIGHTS...WILL
ONCE AGAIN MENTION WEST AND SOUTH ALONG WITH PATCHY FOG.
THEREFORE...PERSISTENCE HIGH TEMPS REMAINING WELL ABOVE NORMAL...
WITH OVERNIGHT LOWS QUITE MILD.
IN THE EXTENDED...MRF SHOWS MUCH BETTER SOLUTION TODAY FOR THE
NUMBERS ADVERTISED YESTERDAY. IT LOOKS LIKE A RETURN TO MORE
SEASONAL CONDITIONS THIS WEEKEND.
PRELIM NUMBERS...
HSV BE 063/085 063/081 062 75--1
BHM BB 065/085 065/082 064 75---
MGM BB 064/085 064/085 064 75000=
.BHM...NONE.
In the hours before
Special weather statement, Apr 10, 12:15 PM CST, 2 hours 45 minutes before
ALZ001>038-040>050-102115-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
115 PM CDT TUE APR 10 2001
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
WEAK HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN ACROSS NORTH AND
CENTRAL ALABAMA THROUGH TOMORROW. NO HAZARDOUS WEATHER IS EXPECTED.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY.
Heat, Madison
- When
- April 10, 3:00 PM CST
- Where
- Madison forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.763, -86.550 (the zone’s center; the record gives no point)
The afternoon high temperature recorded at the Huntsville International Airport was 89 degrees. This temperature tied the previous record high temperature.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Oklahoma, April 10 to 11, 20011 death · 5 injured · $3.2 million · F2 · 63 events
- High Wind in Texas, April 10, 20011 death · 3 injured · $1.5 million · 62 kt wind · 2 events
- Tornadoes and Hail in Kansas, April 10 to 11, 2001$1.1 million · F2 · 59 events
- Tornado in Missouri, April 10, 20011 death · 2 injured · $75,000 · F1 · 1 event
- Hail in Missouri, April 10, 2001$850 million · 2.75 in hail · 6 events
- Tornadoes and Hail in Texas, April 10, 20012 injured · $1.4 million · F2 · 20 events
- Hail in Nebraska, April 10, 20011 injured · $300 million · 1.75 in hail · 1 event
- Hail in Missouri, April 10, 2001$200 million · 2 in hail · 5 events
- Tornadoes and Hail in Oklahoma, April 10, 2001$900,000 · F2 · 13 events
- Damaging Wind in Iowa, April 10, 20011 death · 1 injured · $20,000 · 50 kt wind · 1 event
- Tornado in Illinois, April 10, 20011 injured · $5.0 million · F1 · 1 event
- Lightning Strike in Illinois, April 10, 20011 death · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5241890.